Format

Send to

Choose Destination
See comment in PubMed Commons below
Lancet. 1976 Feb 7;1(7954):292-6.

"On-off" effects in patients with Parkinson's disease on chronic levodopa therapy.

Abstract

Fluctuations in performance in patients with Parkinson's disease on chronic levodopa therapy (the "on-off" effect) are due to several factors. The increasing severity during treatment of early morning akinesia, "freezing" episodes, and end-of-dose deterioration are probably due to progression of the underlying disease. Peak-dose dyskinesia and peak-dose akinesia are due to levodopa over dosage. "Yo-yo-ing", which is the severest form of such fluctuation in mobility and dyskinesias, may represent the sum of these disorders.

PMID:
55599
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center